Abilify and appetite

Common Questions and Answers about Abilify and appetite

abilify

I mix seroquel and abilify without issued only the Abilify has finally gotten my appetite under control and im losing weight Seroquel causes weight gain but nothing like the weight gain with Zyprexa.
I like him because he treats weight gain as an unhealthy problem and knows sheer will power isn't going to help me control my appetite when I'm on a med that's drives me to a voracious appetite. I take the appetite suppressants until My appetite is reasonable and when I start losing. I don't like being on appetite suppressants long term.
A lot of the meds cause weight gain and excessive hunger but we are all different and react differently to certain ones. Abilify can make you hyperglycemic which makes you extra thirsty and extra hungry.. This isn't good and your doctor should be more understanding. There isn't much that the doctor would prescribe to control your appetite but she could try you on a different med.
Took my first Abilify 10mg - see if I can tolerate it and if it curbs my appetite
I have been on Zoloft 150mg for about a week and feel more agitated, nervous, anxiety and still depressed so my psychiatrist just added Abilify (5mg) and Remeron along with a thyroid RX to my Zoloft 150mg. I feel this is way too much as I was hoping to change to a different SSRI instead but he didn't feel that would help. I've been taking Ativan .
is there any way through diet and exercise i can avoid foods and drinks that make my appetite worse than it already is? i take 1200mg lithobid and 30mg abilify. i also have swollen ankles and tremors once in a while.
I also still have the increased sex drive, the desire to spend money, the taking chances (like on the road), no appetite, irritability and agitation, and decreased need for sleep (I do sleep, just in spurts of 3-4 hours at a time. I have always told people that a manic episode is a lot of fun, but the crash at the end really hurts. I could keep going, but I have probably bored you enough already. I really appreciate your concern, and thank you for your comments.
I've noticed more acne and cystic like acne since starting this medicine.Also, with abilify and weight gain is the weight gain due more to an excessive appetite or just the medicine? I noticed a difference in appetite since on this medicine its like feeling ravenous all the time...
Hi. Found this website by just putting in Abilify. Thought you might like to read it and see if any of the other stuff pertains to you even though it says nothing about stuttering. http://www.abilify.com/abilify/home/index.jsp?
I told my doctor about it, and she changed the Zeldox, which was 80mg daily to Abilify, which I take 10mg in the morning and 10mg at noon. Will this add on assist with the weight gain? How does Abilify affect the Quetiapine? I would like to drop the noon (100mg) Quetiapine at noon as it tends to make me too tired all day.
Can anyone tell me if this extreme sleepiness goes away? And I already have a weight problem and had lost 50 lbs last year. Do not want to gain it back but if i continue to eat like this, well.......
I took Depakote and gained about 100 lbs in about a year. I demanded to be taken off of it and was put on topamax along with lamictal and abilify and quickly lost the weight, THANK GOD!!!
I started taking Celexa (generic form) two weeks ago because I lost my appetite completely three weeks ago and feel chronic nervous stomach, occasional gagged and just anxious....I literally have to force myself to eat and can only eat some things and only sometimes. I try to eat several times a day to keep my blood sugar level. Has anyone experienced the appetite loss for a period of time?
I am on Abilify 10mg..and have been for a while and I have no noticed any weight gain. Are you on any other meds? It may just depends on who you are.
At our last appointment the Psychiatrist added ODD to my son's diagnosis(after witnessing a very big melt down my son was having at the time of the appointment). He also increased the vavanse to 50 mg and put my son on 5 mg of Abilify and continue .1 mg of Clonidine. The stipulation was to give my son 1/2 a pill of Abilify for 7 days then the full 5 mg dose for the next 7 days and we would meet with the Psychiatrist again after the two weeks.
I know that abilify helps you have an appetite and gain weight and my son is only 56lbs and 11yrs old...
I sweated constantly, loss of appetite, and lowered my libido. I just recently saw an ad for Abilify I was curious about that medication. Depending on how chemically imbalanced your body is the Effexor for me worked in a matter of a few days I could tell the differnce. The doctor says it would take up too 3-weeks for me to notice a change, but I was seeing a difference as well as my family in a matter of a few days....Hope this can help.
Restarted Abilify at 5mg after one week off, feeling tired, sleepy, and increase in appetite.
I've been thinking about my meds and wondering which helps more the Lamictal or the Abilify? When I think about it, I had many more depressive episodes when I was on Effexor and Lamictal and Welbutrin. Dropped the Welbutrin a long time ago...but I'm thinking the Abilify is probably the thing that is making the biggest difference. Wonder if I could go off one of the others and still do as well? Just wish the Abilify didn't increase my appetite so much.
He started me on Lithium, and my current dose is 1200mg at bedtime. We discontinued the Seroquel, and started a slow and progressive decrease in the Abilify, with the end goal of discontinuing it. The decrease has taken place over a period of about 8 months. I am currently taking 3mg.
I beleive he'll be on Risperdal for another couple of months (he did try Abilify and it was Horrible, it made him even more angre and psychotic!). on the top of that he is also taking Depakote as the mood stabilizer, but I hear that does not cause weight gain in most people..... For now he is not happy with the weight gain but he is ot talking about stopping Risperdal, he had a really bad Psychotic phase that is not entirely gone yet, so I really hope he'll be patient!
Every atypical antipsychotic has the potential of metabolic changes that can cause weight gain and on ocassion diabetes but if you eat a sensible diet and exercise that can be kept under control (that also includes the second issue, a person I knew developed pre-diabetes from Abilify and through weight loss, proper dieting and exercise and following up with his doctor was able to keep this in check).
However, the Geodon made me really hyper and irritable (at only 20 mg), and gave me a ravenous appetite. So now I'm trying a very small dose of seroquel with the Lamictal. And yes, the dr. I'm seeing is a psychatrist who specialises in eating disorders. I love my family doc., by I know that a psychiatrist needs to be the one to prescribe these psych. drugs.
soon you can't sleep soon and of course you lose your appetite and some weight. which you will get right back once you take another drug to sleep and realize you may wanna try tapering off all your meds until you find maybe one (or running and yoga) that actually works. they key with meds is to make sure your sleep is good and regular, and benadryl and exercise have proven as effective as any med for sleep and mood regulation...
I began taking atypical antipsychotics just over a year ago, and stopped just over a month ago. I have been on Risperdal, Abilify, Seroquel, Zyprexa, and Geodon, in that order. Risperdal caused me to have a grand mal seizure. I was only on it for a month or so, and I was taking a fairly low dose (I don't remember precisely how much). Neither Abilify and Seroquel lasted long because of unpleasant side effects (nausea and twitching/akathesia).
A friend of mine had pre-diabetes from Abilify and he went on a healthy diet and lost 40 pounds and that passed. If someone needs general weight loss or diet advice their doctor can usually advise them. If it becomes severe and a medication change doesn't help it then its best to see a nutritionist. First find out what medication your psychiatrist will prescribe and what the risk of weight gain is and see from there.
today i saw my psyc. he gave me my geodon finally; after a year of being on abilify i gained 50 lbs.
Topamax was prescribed to counteract the weight gain from Zyprexa and then Abilify. I am going to see my pdoc about my metformin venture. I had a saliva test done recently and found my seritonin level was extremely low. Started Deplin and 5HTP and stopped all AD's what a difference.
I was most upset since I have been morbidly obse most of my life, BUT I did not want my kids to suffer, so they ate healthier foods and were never fat till the meds. At present my daughter uses Abilify for bipolar and my son also uses it for his illness. It does not seem to make them gain weigh, most expensive medication but it does wonders. Good luck. The best way to stop wanting more food is to cut all carbs . On the 4th day u will not be hungary. Fruit, puffed rice ceareal , potato ok.
the side effects that i have noticed are i have been a bit more depressed, very edgy and more irritable and my appetite has increased or cravings have increased. i am for this side effect not sure if its related to pms or what? can someone who has a professional experience let me know if this is normal before i call my dr?
MedHelp Health Answers